CSN Login
Members Online: 9

Getting ready to start taxotere

newjersey25
Posts: 27
Joined: Sep 2002

I'm 25 years old and I am about to finish my last round of AC on Monday. I will then go on to have 4 rounds of Taxotere. Is anyone out there that is currently being treated with Taxotere? If so, what should I expect? Is it any easier than AC? I really don't know too much about this next treatment, any input would be great! Thanks from NewJersey25

hummingbyrd's picture
hummingbyrd
Posts: 965
Joined: Sep 2002

If taxotere is same as Taxol then compared to AC its a piece of cake. My hair even tried to start growing some on it! Hang in there you'll be amazed at how different it is, almost like you're not getting anything at all! God bless, Hummingbyrd

jmears
Posts: 270
Joined: Jul 2001

I took Taxotere after AC. I had to take steriods the day before treatment, during treatment in the IV, and the day after. My Oncologist said it can be hard on your joints and the steriods help the reaction. My hair started to grow back and I didn't have to take anti-nausea medication. I can't say it was a breeze ... it was a lot different. I had a fuzzy brain for a couple days after treatments. Taxol and Taxotere can cause allergic reactions. My Oncologist sees less allergic reactions with the Taxotere and he also thinks it works stronger in something ... he explained but it was real medical and I can't explain it. To prevent allergic reactions I was getting Benydryl in the IV alos. It made me very sleepy so I couldn't drive afterwards ... but I sure could nap!!! Hey ... congrats on the last AC on Monday. I think you will feel better on the Taxotere. Best wishes to you!! Jamie

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

It's hard to say if it is easier or harder. Everyone reacts differently. I had 6 rounds of Adriamycin & then followed that with 6 of Taxotere. I found the Taxotere harder but I have very persistent mets to bones & I was on a high dose. The major side effect is pain in the joints - especially the knees. This also leaves a weakness in those joints too after you have finished. It takes a long time after you have finished for it to go. In my case I still have it & I finished Taxotere in April. The other bad side effect I had was stomach cramps & diarohea. I got that about 5 - 7 days out from each dose & the pain & smell was dreadful. However in the plus side it was the only chemo that worked for even a short time for me. I had 4 months remission which for me is wonderful. The steroids they give you go a long way to easing the side effects so insist on plenty of these. Also watch yourself for low white counts & the risk of infection that comes with this. They can give you Neuropen to help boost white counts if needed. Good luck & believe in yourself.

Love & hugs

Pam

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network